Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 3264 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed5852    
    Printed125    
    Emailed3    
    PDF Downloaded415    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2007  |  Volume : 49  |  Issue : 2  |  Page : 121-122

Escitalopram induced mania


Department of Psychiatry and Drug De-Addiction Centre, Seth G. S. Medical College and K.E.M. Hospital, Parel, Mumbai-400 012, India

Correspondence Address:
Shubangi Parker
Department of Psychiatry Drug De-Addiction Centre of Excellence Seth G. S. Medical College and K.E.M. Hospital, Parel, Mumbai - 400 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.33260

Rights and Permissions

This is a report of a case of recurrent depression with hypertension, ischemic heart disease and diabetes mellitus which switched to mania while on escitalopram. Escitalopram, one of the newer selective serotonin reuptake inhibitors (SSRIs), is considered to have fewer adverse effects and a lower propensity for drug interactions. However, escitalopram may induce mania at a maximum dose of 20 mg especially when given with Alprazolam which is known to boost efficacy of SSRIs.



[FULL TEXT] [PDF]*

        

Print this article         Email this article